Acceleration of the ventricular response in paroxysmal lone atrial fibrillation following the injection of adenosine

Am J Emerg Med. 1993 May;11(3):245-6. doi: 10.1016/0735-6757(93)90136-y.

Abstract

Treatment of a patient with new onset atrial fibrillation with intravenous adenosine was followed by transient but significant acceleration of the ventricular rate. This unexpected response to adenosine can be explained by a predominating increase in sympathetic discharge relative to the drug's direct atrial ventricular nodal-blocking action.

Publication types

  • Case Reports

MeSH terms

  • Adenosine / adverse effects*
  • Adenosine / therapeutic use
  • Adult
  • Atrial Fibrillation / drug therapy*
  • Electrocardiography / drug effects*
  • Humans
  • Male
  • Tachycardia, Supraventricular / drug therapy
  • Tachycardia, Supraventricular / physiopathology*

Substances

  • Adenosine